Alert archive / South Dakota / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Aug 30, 2008, 4:42 AM CDT. It took effect at Aug 30, 2008, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2008, 4:42 AM CDT (09:42 UTC)
- In effect from
- Aug 30, 2008, 1:00 PM CDT
- Expired
- Aug 30, 2008, 8:32 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 300942 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 442 AM CDT SAT AUG 30 2008 ...DRY AND WINDY CONDITIONS WILL PROMOTE POTENTIAL FOR EXTREME FIRE BEHAVIOR... .FINE FUELS HAVE CURED AND ARE EXHIBITING EXTREME FIRE GROWTH POTENTIAL AFTER A FAIRLY EXTENDED PERIOD OF DRY WEATHER. DESPITE INCREASING LOW LEVEL MOISTURE SATURDAY...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...AND RELATIVE HUMIDITIES WILL DROP TO AROUND 20 PERCENT. SDZ269-270-301045- /O.CAN.KABR.FW.A.0003.080830T1600Z-080831T0200Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU- 442 AM CDT SAT AUG 30 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH THE FIRE WEATHER WATCH HAS BEEN CANCELLED...HIGH TO EXTREME FIRE DANGER WILL BE IN PLACE THIS AFTERNOON BUT RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO FALL BELOW 20 PERCENT. $$ SDZ267-268-301800- /O.UPG.KABR.FW.A.0003.080830T1600Z-080831T0200Z/ /O.NEW.KABR.FW.W.0005.080830T1800Z-080831T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE- 442 AM CDT SAT AUG 30 2008 /342 AM MDT SAT AUG 30 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS CENTRAL SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIND SPEEDS WILL BE INCREASING TO 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES WILL BE DROPPING TO DANGEROUSLY LOW LEVELS. COMBINE THOSE TWO CONDITIONS WITH FINE FUELS SUPPORTIVE OF EXTREME FIRE GROWTH POTENTIAL...AND A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ TMT
3 follow-up statements
000 WWUS83 KABR 301620 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1120 AM CDT SAT AUG 30 2008 ...DRY AND WINDY CONDITIONS WILL PROMOTE POTENTIAL FOR EXTREME FIRE BEHAVIOR... .FINE FUELS HAVE CURED AND ARE EXHIBITING EXTREME FIRE GROWTH POTENTIAL AFTER A FAIRLY EXTENDED PERIOD OF DRY WEATHER. DESPITE INCREASING LOW LEVEL MOISTURE THIS AFTERNOON...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...AND RELATIVE HUMIDITIES WILL DROP TO AROUND 20 TO 25 PERCENT. SDZ267-268-310030- /O.CON.KABR.FW.W.0005.080830T1800Z-080831T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE- 1120 AM CDT SAT AUG 30 2008 /1020 AM MDT SAT AUG 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WIND SPEEDS WILL BE INCREASING TO 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH BY EARLY THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES WILL BE DROPPING TO DANGEROUSLY LOW LEVELS. THOSE TWO CONDITIONS...WHEN COMBINED WITH FINE FUELS SUPPORTIVE OF EXTREME FIRE GROWTH POTENTIAL...CONTINUE TO SUPPORT THE NEED FOR A RED FLAG WARNING THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ DORN
000 WWUS83 KABR 302023 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 323 PM CDT SAT AUG 30 2008 ...DRY AND WINDY CONDITIONS PROMOTING POTENTIAL FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON WITH CONTINUED POTENTIAL PERSISTING SUNDAY AFTERNOON AS WELL... .FINE FUELS HAVE CURED AND ARE EXHIBITING EXTREME FIRE GROWTH POTENTIAL AFTER A FAIRLY EXTENDED PERIOD OF DRY WEATHER. STRONG SOUTH WINDS AND MUCH ABOVE NORMAL TEMPERATURES ARE WORKING IN CONJUNCTION WITH THESE CRITICALLY DRY FINE FUELS TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND EVENING. THUS...THE RED FLAG WARNING FOR THE UPPER CHEYENNE AND LOWER BAD RIVER FIRE WEATHER ZONES CONTINUES THIS AFTERNOON AND EVENING. SIMILAR CONDITIONS WILL BE IN PLACE ON SUNDAY...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA SUNDAY AFTERNOON AND EVENING. SDZ267-268-310430- /O.NEW.KABR.FW.A.0004.080831T1700Z-080901T0200Z/ /O.CON.KABR.FW.W.0005.000000T0000Z-080831T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE- 323 PM CDT SAT AUG 30 2008 /223 PM MDT SAT AUG 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. DESPITE INCREASING LOW LEVEL MOISTURE THIS AFTERNOON...STRONG SOUTH WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN COMBINATION WITH TEMPERATURES CLIMBING INTO THE MID TO UPPER 90S ARE RESULTING IN RELATIVE HUMIDITIES DECREASING TO AROUND 25 TO 30 PERCENT. AN ADDITIONAL RELATIVE HUMIDITY DROP OF 5 TO 10 PERCENT IS EXPECTED THROUGH EARLY THIS EVENING. A NEARLY IDENTICAL SET UP WILL EXIST ON SUNDAY...NAMELY STRONG SOUTH WINDS...CRITICALLY DRY FINE FUELS AND MUCH ABOVE NORMAL TEMPERATURES ALL WORKING TO CREATE DANGEROUSLY LOW RELATIVE HUMIDITY VALUES. WITH EXPLOSIVE FIRE GROWTH POTENTIAL PERSISTING INTO SUNDAY AFTERNOON AND EVENING...A FIRE WEATHER WATCH HAS BEEN POSTED FOR THE LOWER BAD RIVER AND UPPER CHEYENNE FIRE WEATHER ZONES FOR SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MIGHT OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ SDZ269-270-310430- /O.NEW.KABR.FW.A.0004.080831T1700Z-080901T0200Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU- 323 PM CDT SAT AUG 30 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. ON SUNDAY...STRONG SOUTH WINDS...CRITICALLY DRY FINE FUELS AND MUCH ABOVE NORMAL TEMPERATURES WILL ALL BE WORKING TO CREATE DANGEROUSLY LOW RELATIVE HUMIDITY VALUES. WITH EXPLOSIVE FIRE GROWTH POTENTIAL PERSISTING INTO SUNDAY AFTERNOON AND EVENING...A FIRE WEATHER WATCH HAS BEEN POSTED FOR THE UPPER MISSOURI COTEAU AND MISSOURI COTEAU FIRE WEATHER ZONES FOR SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MIGHT OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ DORN
000 WWUS83 KABR 310132 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 832 PM CDT SAT AUG 30 2008 ...DRY AND WINDY CONDITIONS PROMOTING POTENTIAL FOR EXTREME FIRE BEHAVIOR PERSISTING SUNDAY AFTERNOON AS WELL... .FINE FUELS HAVE CURED AND ARE EXHIBITING EXTREME FIRE GROWTH POTENTIAL AFTER A FAIRLY EXTENDED PERIOD OF DRY WEATHER. STRONG SOUTH WINDS AND MUCH ABOVE NORMAL TEMPERATURES ARE WORKING IN CONJUNCTION WITH THESE CRITICALLY DRY FINE FUELS TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL ON SUNDAY...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA SUNDAY AFTERNOON AND EVENING. SDZ267-268-310945- /O.CAN.KABR.FW.W.0005.000000T0000Z-080831T0200Z/ /O.CON.KABR.FW.A.0004.080831T1700Z-080901T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE- 832 PM CDT SAT AUG 30 2008 /732 PM MDT SAT AUG 30 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. STRONG SOUTH WINDS...CRITICALLY DRY FINE FUELS AND MUCH ABOVE NORMAL TEMPERATURES WILL COMBINE TO CREATE DANGEROUSLY LOW RELATIVE HUMIDITY VALUES AND EXPLOSIVE FIRE GROWTH POTENTIAL SUNDAY INTO SUNDAY EVENING...A FIRE WEATHER WATCH HAS BEEN POSTED FOR THE LOWER BAD RIVER AND UPPER CHEYENNE FIRE WEATHER ZONES FOR SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MIGHT OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MIGHT OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ SDZ269-270-310945- /O.CON.KABR.FW.A.0004.080831T1700Z-080901T0200Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU- 832 PM CDT SAT AUG 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. ON SUNDAY...STRONG SOUTH WINDS...CRITICALLY DRY FINE FUELS AND MUCH ABOVE NORMAL TEMPERATURES WILL ALL BE WORKING TO CREATE DANGEROUSLY LOW RELATIVE HUMIDITY VALUES. WITH EXPLOSIVE FIRE GROWTH POTENTIAL PERSISTING INTO SUNDAY AFTERNOON AND EVENING...A FIRE WEATHER WATCH HAS BEEN POSTED FOR THE UPPER MISSOURI COTEAU AND MISSOURI COTEAU FIRE WEATHER ZONES FOR SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MIGHT OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ KEEFE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Aug 30, 3:36 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 30, 3:36 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
336 AM CDT SAT AUG 30 2008
.SHORT TERM...TODAY THROUGH MONDAY
UPPER LEVEL RIDGING IS CONTINUING TO BUILD INTO THE AREA EARLY
THIS MORNING...BRINGING IN WARMER AIR. SURFACE OBS SHOW WARM FRONT
NEAR I-90 ACROSS SOUTHERN SOUTH DAKOTA. MAIN ISSUES IN THE SHORT
TERM WILL BE STRONG WINDS AND ASSOCIATED ADVISORIES...ALONG WITH
FIRE DANGER AND THEIR ASSOCIATED HEADLINES.
DECIDED TO UPGRADE FIRE WX WATCH TO A RED FLAG WARNING FOR THE
WEST RIVER ZONES AND WILL HIGHLIGHT COUNTIES JUST EAST OF THE
MISSOURI AS EXTREME FIRE DANGER. TALKS WITH FIRE MANAGERS
YESTERDAY REVEAL CRITICAL CONDITIONS ACROSS CENTRAL SOUTH DAKOTA.
EXAMINING GUIDANCE VALUES FOR DEWPOINT AND TEMPS SUGGEST VALUES
CLOSEST TO 20 PERCENT RH ACROSS THE WEST RIVER ZONES...BUT ZONES
JUST EAST OF THE RIVER MAY BE CLOSER TO 25 TO 30 PERCENT AS NOSE
OF HIGHEST DEWPOINTS WILL STREAM NORTHWARD INTO THIS AREA DURING
THE AFTERNOON. IN FACT...WESTERN PORTIONS OF FIRE ZONES 269/270
WILL HAVE SLIGHTLY LOWER RH VALUES THAN THE EASTERN PART OF THE
ZONES. REGARDLESS...WITH THE STRONG WINDS AND CURED FUELS...WILL
STILL BE LOOKING AT EXTREME FIRE DANGER. WITH THIS WEEKEND BEING A
HOLIDAY WEEKEND ALSO FELT THERE SHOULD BE HEIGHTENED AWARENESS OF
THE CRITICAL CONDITIONS SINCE THERE WILL BE MORE OUTDOOR
ACTIVITIES. A LITTLE BIT OF FORECASTER DISCRETION THIS MORNING.
ALSO ISSUED A WIND ADVISORY FOR THE EXTREME SOUTHWESTERN CWA FOR
THIS AFTERNOON. WINDS LOOK MARGINAL FOR AN ADVISORY AND IN
FACT...SUNDAY WILL BE THE DAY FOR A WIND ADVISORY AS WINDS LOOK TO
BE EVEN A TAD STRONGER TOMORROW. BUT...AN AREA ACROSS SOUTH
CENTRAL SOUTH DAKOTA LOOKS TO HAVE SLIGHTLY STRONGER WINDS TODAY
WITH BETTER MIXING IN THIS AREA. HAVE ALSO SEEN THE FT PIERRE RAWS
SITE EXPERIENCE RATHER STRONG WINDS IN SIMILAR SITUATIONS AND FEEL
THIS SITE SHOULD REACH CRITERIA LATER THIS AFTERNOON. WILL ALSO BE
DEALING WITH FIRE WX AND WIND CONCERNS ON SUNDAY BUT WILL LET DAY
SHIFT OR NEXT MID SHIFT SORT OUT THOSE HEADLINES TO AVOID
CONFUSION WITH TODAYS HEADLINES. LOOKS LIKE A DEFINITE WIND
ADVISORY FOR PORTIONS OF THE AREA SUNDAY AFTERNOON.
FOCUS WILL THEN SHIFT TO APPROACHING COLD FRONT ON MONDAY. MODELS
AGREE FAIRLY WELL IN BRINGING COLD FRONT INTO THE FAR NORTHWESTERN
CWA MONDAY MORNING...THEN PROGRESSING IT EASTWARD SLOWLY THROUGH
THE DAY. LEFT POPS GENERALLY AS IS FOR MONDAY...BUT SHAVED EASTWARD
EXTENT OF POPS SLIGHTLY.
AS FOR TEMPERATURES...LOOKS TO BE RATHER WARM THROUGH MONDAY WITH
HIGHS NEAR 90 ACROSS THE EASTERN CWA...WARMING TO THE UPPER 90S
ACROSS THE WEST. CONTINUE TO FEEL MAV GUIDANCE IS A FEW DEGREES
TOO WARM...ESPECIALLY AT PIR/MBG SO UNDERCUT A FEW DEGREES.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES EARLY IN THE
PERIOD. AN UPPER LEVEL TROUGH WILL BE JUST WEST OF THE ROCKIES
MONDAY EVENING...WITH HIGH PRESSURE OVER THE EASTERN UNITED
STATES. A SURFACE FRONT WILL EXTEND FROM NORTHWESTERN MINNESOTA TO
EASTERN COLORADO. THE UPPER TROUGH REACHES THE ROCKIES LATE MONDAY
NIGHT...THEN A SHORTWAVE EJECTS FROM IT ACROSS THE DAKOTAS ON
TUESDAY. THE SURFACE FRONT TRACKS EASTWARD...EXITING THE CWA
DURING THE DAY TUESDAY. MODEL TIME SECTIONS INDICATING FAIRLY DEEP
MOISTURE OVER THE AREA DUE TO A PROLONGED PERIOD OF SOUTHERLY FLOW
BEFORE THE FRONT TRACKS THROUGH...WITH BEST FORCING BEING POST
FRONTAL IN ASSOCIATION WITH THE UPPER WAVE. THEREFORE...FEEL THAT
MUCH OF THE AREA WILL SEE MEASURABLE PRECIPITATION MONDAY NIGHT
THROUGH THE DAY TUESDAY. MAY BE SOME ISOLATED THUNDER MONDAY
NIGHT...BUT MOST OF THE PRECIPITATION SHOULD BE IN THE FORM OF
POST FRONTAL RAIN SHOWERS. HIGH PRESSURE BEGINS TO NOSE INTO THE
AREA BEHIND THE EXITING FRONT TUESDAY NIGHT...WITH JUST A FEW
LINGERING SHOWERS STILL POSSIBLE ACROSS THE FAR EASTERN CWA
TUESDAY EVENING. THE HIGH BECOMES THE DOMINANT FEATURE OVER THE
PLAINS ON WEDNESDAY. MODELS DIFFER SIGNIFICANTLY ON THE PATTERN FOR
THURSDAY AND FRIDAY...SO HAVE MADE NO CHANGES TO THOSE TWO DAYS AT
THIS TIME.
WILL SEE BELOW NORMAL TEMPERATURES THROUGH THE PERIOD. MAY SEE
JUST A BIT OF A WARM UP ON THURSDAY AHEAD OF AN APPROACHING WEAK
SURFACE BOUNDARY...BUT SIGNIFICANT CLOUD COVER ON TUESDAY...AND
HIGH PRESSURE BOTH WEDNESDAY AND FRIDAY WILL AID IN KEEPING
TEMPERATURES COOL.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY. WILL SEE SOME
SCT HIGH LEVEL CLOUDS AOA 10K FEET STREAM ACROSS THE EASTERN CWA
THROUGH 14Z...THEN EXPECT MAINLY CLEAR SKIES. STRONG SOUTH WINDS
OF 20 TO 35 KNOTS WILL DEVELOP ACROSS THE ENTIRE AREA BETWEEN 14Z
AND 17Z...WITH LITTLE IN THE WAY OF DIMINISHING SPEEDS UNTIL AFTER
SUNSET. VSBYS WILL BE UNRESTRICTED.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR LOWER BAD RIVER-UPPER
CHEYENNE.
WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR HUGHES-JONES-LYMAN-STANLEY.
MN...NONE.
&&
SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Aug 29, 1:25 PM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 125 PM CDT FRI AUG 29 2008 SDZ003>005-009-010-015>017-033>037-045-048-051-301830- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 125 PM CDT FRI AUG 29 2008 /1225 PM MDT FRI AUG 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS COMBINED WITH RH VALUES IN THE 20 TO 30 PERCENT RANGE BOTH SATURDAY AND SUNDAY AFTERNOON WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...PROMPTING A FIRE WEATHER WATCH FOR THIS AREA ON SATURDAY. VERY WINDY CONDITIONS WILL DEVELOP BOTH SATURDAY AND SUNDAY AFTERNOON WITH SOUTHERLY WINDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 OR 45 MPH. CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FROM LATE SUNDAY NIGHT THROUGH TUESDAY...WITH THE BEST CHANCE OCCURRING MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-301830- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 125 PM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WINDY CONDITIONS WILL DEVELOP BOTH SATURDAY AND SUNDAY AFTERNOON WITH SOUTHERLY WINDS RANGING FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 OR 45 MPH. STRONG WINDS COMBINED WITH RH VALUES IN THE 20 TO 30 PERCENT RANGE BOTH SATURDAY AND SUNDAY AFTERNOON WILL CREATE MODERATE TO HIGH FIRE DANGER ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY THROUGH TUESDAY...WITH THE BEST CHANCE OCCURRING MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:48 AM CDT | Wind Advisory | ABR | Hughes, Jones, Lyman, Stanley | 17 hr |
| Aug 30, 3:23 PM CDT | Fire Weather Watch | ABR | 13 hr |
Nearby
Red Flag Warnings in South Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.